Alert archive / Georgia / Tornado Warnings in 2010

Tornado Warning 10, NWS Charleston, SC

October 25, 2010Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this tornado warning at Oct 25, 2010, 2:02 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2010, 2:02 PM EDT (18:02 UTC)
Expired
Oct 25, 2010, 2:45 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 2:15 PM EDTHAIL 0.881 Wsw Allendale, SCA SPOTTER REPORTED NICKEL SIZE HAIL NEAR THE INTERSECTION OF HIGHWAY 301 SOUTH AND BLUFF ROAD.
Oct 25, 2:17 PM EDTHAIL 2.752 Se Allendale, SCLAW ENFORCEMENT REPORTED BASEBALL SIZE HAIL LASTING 3 MINUTES AT THE 911 CENTER.
Oct 25, 2:30 PM EDTHAIL 1.753 Se Ulmer, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 11:36 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WFUS52 KCHS 251802
TORCHS
GAC251-SCC005-251845-
/O.NEW.KCHS.TO.W.0010.101025T1802Z-101025T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT MON OCT 25 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 245 PM EDT

* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  SOUTHWEST OF APPLETON...MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALLENDALE...SEIGLING...SYCAMORE...ULMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3312 8141 3311 8137 3311 8127 3312 8124
      3312 8119 3303 8107 3297 8119 3290 8154
      3300 8157
TIME...MOT...LOC 1803Z 251DEG 30KT 3295 8148

$$
3 follow-up statements
972 
WWUS52 KCHS 251818
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT MON OCT 25 2010

GAC251-251828-
/O.CAN.KCHS.TO.W.0010.000000T0000Z-101025T1845Z/
SCREVEN GA-
218 PM EDT MON OCT 25 2010

...THE TORNADO WARNING FOR NORTH CENTRAL SCREVEN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AFFECTED AREA. THEREFORE...THE TORNADO WARNING FOR NORTH CENTRAL 
SCREVEN COUNTY HAS BEEN CANCELLED.

LAT...LON 3303 8148 3311 8137 3311 8127 3312 8124
      3312 8119 3303 8107 3297 8119 3292 8142
TIME...MOT...LOC 1818Z 246DEG 29KT 3301 8135

$$

SCC005-251845-
/O.CON.KCHS.TO.W.0010.000000T0000Z-101025T1845Z/
ALLENDALE SC-
218 PM EDT MON OCT 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR NORTHERN
ALLENDALE COUNTY...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR APPLETON...OR
ABOUT OVER ALLENDALE...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...SEIGLING...SYCAMORE AND ULMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3303 8148 3311 8137 3311 8127 3312 8124
      3312 8119 3303 8107 3297 8119 3292 8142
TIME...MOT...LOC 1818Z 246DEG 29KT 3301 8135

$$
613 
WWUS52 KCHS 251832
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT MON OCT 25 2010

SCC005-251845-
/O.CON.KCHS.TO.W.0010.000000T0000Z-101025T1845Z/
ALLENDALE SC-
232 PM EDT MON OCT 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHEASTERN ALLENDALE COUNTY...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SYCAMORE...OR
ABOUT 6 MILES NORTHEAST OF ALLENDALE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...SEIGLING...SYCAMORE AND ULMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3311 8132 3311 8127 3312 8124 3312 8119
      3303 8107 3297 8119 3293 8136
TIME...MOT...LOC 1833Z 249DEG 31KT 3306 8121

$$
127 
WWUS52 KCHS 251846
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT MON OCT 25 2010

SCC005-251857-
/O.EXP.KCHS.TO.W.0010.000000T0000Z-101025T1845Z/
ALLENDALE SC-
246 PM EDT MON OCT 25 2010

...THE TORNADO WARNING FOR NORTHEASTERN ALLENDALE COUNTY WILL EXPIRE
AT 245 PM EDT...

AT 246 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3311 8132 3311 8127 3312 8124 3312 8119
      3303 8107 3297 8119 3293 8136
TIME...MOT...LOC 1832Z 249DEG 31KT 3305 8122

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Oct 25, 1:38 PM EDT, 24 minutes earlier.

Area forecast discussion, Oct 25, 1:38 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT MON OCT 25 2010

.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL MOVE NORTH AND EAST OF THE AREA
TODAY. MEANWHILE...SURFACE HIGH PRESSURE WILL STEADILY SHIFT AWAY
FROM THE CAROLINA COAST AND WILL WEAKEN THROUGH MIDWEEK. A COLD
FRONT WILL MOVE ACROSS THE AREA ON THURSDAY...FOLLOWED BY HIGH
PRESSURE THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 715 HAS BEEN ISSUED FOR ALL OF SOUTHEAST
SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA UNTIL 7 PM EDT.
SHOWERS AND TSTMS CONTINUE TO FIRE ACROSS THE MIDLANDS...CSRA AND
EAST-CENTRAL GEORGIA AS OF 25/1550Z AS STRONG UVM ASSOCIATED WITH
THE APPROACHING SHORTWAVE APPROACHES. ACTIVITY SHOULD CONTINUE TO
DEVELOP AND INTENSIFY THROUGH THE AFTERNOON AS BOTH SURFACE BASED
INSTABILITY AND LOW-LEVEL SHEAR INCREASE. NEAR TERM SEVERE
ACTIVITY SHOULD CONCENTRATE ACROSS THE WESTERN HALF OF THE
FORECAST AREA FOR THE NEXT FEW HOURS...BUT ADDITIONAL ACTIVITY
CURRENTLY DEVELOPING NORTHWEST OF VALDOSTA AND EAST OF
TALLAHASSEE FLORIDA MAY SHOW THE BEGINNING SIGNS FOR RENEWED
CONVECTIVE DEVELOPMENT FARTHER TO THE SOUTH. SHOULD THIS ACTIVITY
FORM AND ORGANIZE...IT WOULD IMPACT THE SOUTHERN PORTIONS OF THE
LOCAL FORECAST AREA LATER THIS AFTERNOON. INCOMING SHORT-TERM
GUIDANCE CONTINUE TO HINT AT A POSSIBLE SQUALL LINE OR QLCS MOVING
THROUGH MUCH OF THE REGION LATER THIS AFTERNOON AS TSTMS ENCOUNTER
DEWPOINTS POOLING IN THE LWR-MID 70S ALONG AND EAST OF I-95.

WE ARE RELEASING A SPECIAL 17Z SOUNDING TO SUPPORT SEVERE WEATHER
OPERATIONS THIS AFTERNOON. GOES-EAST RAPID SCAN ALSO CONTINUES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...CONVECTION SHOULD WIND DOWN FROM WEST TO EAST AS THE
UPPER SHORTWAVE TROUGH MOVES WELL NORTH AND EAST OF THE AREA.
HOWEVER...THERE IS NO CLEARING FRONT...SO REMAINING LOW LEVEL
MOISTURE AND DECREASING MID/HIGH CLOUDS WILL ALLOW FOR THE
FORMATION OF LOW CLOUDS AND SOME FOG...MAINLY AFTER MIDNIGHT. THE
AMOUNT OF RAIN WILL LIKELY PLAY A ROLE IN THE COVERAGE/INTENSITY
OF THE FOG.

TUESDAY THROUGH THURSDAY...HEIGHTS WILL BEGIN TO INCREASE OVER
THE REGION THROUGH WEDNESDAY AS MID AND UPPER LEVEL RIDGING
STRENGTHENS OVER THE SOUTHEASTERN STATES. MEANWHILE AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL KEEP A DEEP SOUTH-SOUTHWEST
FLOW IN PLACE...ALLOWING FOR SIGNIFICANT MOISTURE ADVECTION INTO
THE REGION. THE RIDGING WILL BEGIN TO ERODE WEDNESDAY NIGHT AS A
LONG WAVE TROUGH MOVES INTO THE GREAT LAKES REGION...ALLOWING AN
ASSOCIATED COLD FRONT AT THE SURFACE TO APPROACH FROM THE
NORTHWEST. THE FRONT WILL THEN MOVE ACROSS THE AREA ON THURSDAY.

THIS SYNOPTIC PATTERN WILL FAVOR THE DEVELOPMENT OF SHOWERS OVER THE
COASTAL WATERS DURING THE OVERNIGHT AND EARLY MORNING HOURS THROUGH
WEDNESDAY. FAVORABLE TRAJECTORIES COULD ALLOW SOME ISOLATED SHOWERS
TO PUSH INLAND ALONG NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH
CAROLINA...POSSIBLY EXTENDING AS FAR INLAND AS PORTIONS OF THE
CHARLESTON TRI-COUNTY AREA. FOG AND LOW STRATUS ARE ALSO POSSIBLE
EARLY EACH MORNING AREA-WIDE. THERE IS A SLIGHT CHANCE OF SHOWERS
EACH DAY AS WELL THROUGH WEDNESDAY GIVEN THE PLENTIFUL LOW LEVEL
MOISTURE...ESPECIALLY ACROSS INTERIOR SOUTHEAST GEORGIA AND FAR
INLAND SOUTHEAST SOUTH CAROLINA WHERE WEAKER RIDGING/SUBSIDENCE WILL
BE FOUND. THERE WILL BE A SLIGHT CHANCE OF SHOWERS WEDNESDAY NIGHT
AHEAD OF THE COLD FRONT...WITH A SLIGHT OR LOW CHANCE OF SHOWERS AND
THUNDERSTORMS ON THURSDAY AS THE FRONT MOVES THROUGH.

AS FOR TEMPERATURES...EXPECT THEM TO RISE THROUGH WEDNESDAY GIVEN
THE INCREASING HEIGHTS/TEMPERATURES ALOFT AND DEEP SOUTH-SOUTHWEST
FLOW IN PLACE. HIGHS TUESDAY AND WEDNESDAY WILL BE IN THE MID TO
UPPER 80S AWAY FROM THE IMMEDIATE COAST /AROUND 10 DEGREES ABOVE
NORMAL/...BUT MODERATE SLIGHTLY ON THURSDAY WITH THE FRONT. MORNING
LOWS ON WEDNESDAY AND THURSDAY WILL BE IN THE MID TO UPPER 60S
/AROUND 15 DEGREES ABOVE NORMAL/.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
GUIDANCE IS IN FAIRLY GOOD AGREEMENT SHOWING THE FLOW ALOFT BECOMING
FAIRLY PROGRESSIVE DURING THE LONG TERM PERIOD. SURFACE HIGH
PRESSURE WILL INITIALLY BUILD FROM THE MISSISSIPPI VALLEY THURSDAY
NIGHT AND FRIDAY...BEFORE SHIFTING ACROSS THE CAROLINAS ON SATURDAY
THEN INTO THE ATLANTIC LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

VERY DRY AND COOL CONDITIONS WILL BE IN PLACE THROUGH SATURDAY...
ALONG WITH BELOW NORMAL TEMPERATURES. A SOUTHERLY RETURN FLOW WILL
DEVELOP BY LATE IN THE WEEKEND...RESULTING IN AN INCREASE IN
MOISTURE. HOWEVER...STRONG SUBSIDENCE WILL KEEP RAIN-FREE CONDITIONS
IN PLACE. TEMPERATURES WILL ALSO RETURN TO NEAR NORMAL BY LATE IN
THE WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BOTH KCHS AND KSAV HAVE POTENTIAL TO SEE DETERIORATING CONDITIONS AS
A LINE OF SHOWERS AND THUNDERSTORMS TRACK NORTHEASTWARD ACROSS THE
FORECAST AREA. HAVE INCLUDED CBS FOR BOTH SITES THIS AFTERNOON...BUT
ACCORDING TO CURRENT RADAR TRENDS...PRECIP CHANCES APPEAR HIGHER AT
KCHS THAN KSAV FOR THIS AFTERNOON. HOWEVER...STILL EXPECT ADDITIONAL
DEVELOPMENT FURTHER WEST AND SOUTH WHICH COULD EVENTUALLY LEAD TO
AMENDMENTS TO BOTH TAFS. EVEN ONCE PRECIP PASSES THE AREA...PLENTY
OF LINGERING LOW LEVEL MOISTURE WILL RESIDE AT BOTH SITES. THIS WILL
LEAD TO FAVORABLE CONDITIONS FOR A LOW STRATUS LAYER EARLY TUESDAY
MORNING. HAVE ALSO INCLUDE SOME MVFR VISIBILITIES...BUT EXPECT WINDS TO
REMAIN 5 KNOTS OR GREATER THROUGH THE OVERNIGHT PERIOD WHICH
SHOULD HINDER SIGNIFICANT FOG DEVELOPMENT.

EXTENDED AVIATION OUTLOOK...LOW STRATUS AND/OR FOG WILL LIKELY
RESULT IN MVFR OR LOWER CONDITIONS DURING THE EARLY MORNING HOURS ON
TUESDAY AND WEDNESDAY. SHOWERS ASSOCIATED WITH A PASSING COLD FRONT
COULD ALSO BRIEFLY REDUCE CEILINGS AND/OR VISIBILITIES TO MVFR
LEVELS ON THURSDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO
PREVAIL.

&&

.MARINE...
SEAS AT 41004 ARE UP TO 5 FT...IN LINE WITH THE 06Z WW3. GUIDANCE
BUILDS SEAS TO 6 FT OVER THE GEORGIA OFFSHORE WATERS BY MID
AFTERNOON SO A SMALL CRAFT ADVISORY WILL BE ISSUED FOR AMZ374.

TONIGHT...MODERATE SLY FLOW TO CONTINUE...REACHING UP TO 20 KT AT
TIMES...MAINLY BEYOND 20 NM FROM SHORE. SEAS WILL
BUILD...ESPECIALLY OFF THE SC COAST. 6 FT SEAS ARE POSSIBLE ACROSS
THE EASTERN PORTION OF THE GA WATERS LATE TONIGHT BUT FELT
CONFIDENCE WAS LOW ENOUGH TO FOREGO AN ADVISORY ATTM.

TUESDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL
THROUGH WEDNESDAY...KEEPING A STRONG SOUTHERLY FLOW IN PLACE
ACROSS THE WATERS WITH WIND SPEEDS AS HIGH AS 15-20 KT AT TIMES.
THE FAVORABLE FETCH COULD ALSO CAUSE SEAS TO REACH SMALL CRAFT
ADVISORY LEVELS...ESPECIALLY OVER THE OUTER GEORGIA WATERS. A
STRONG COLD FRONT WILL PUSH OFFSHORE ON THURSDAY...WITH SMALL
CRAFT ADVISORY CONDITIONS EXPECTED TO DEVELOP IN ITS WAKE ACROSS A
PORTION OF THE WATERS INTO FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ374.

&&
Hazardous weather outlook, Oct 25, 11:47 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 AM EDT MON OCT 25 2010

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-261000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1147 AM EDT MON OCT 25 2010

...SEVERE THUNDERSTORM WATCH 715 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD ACTIVATE AT THIS
TIME.

AMZ374-261000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1147 AM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 25, 12:37 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1237 PM EDT MON OCT 25 2010

GAZ087-251730-
JENKINS-
1237 PM EDT MON OCT 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 130 PM EDT...

AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...13 MILES SOUTHWEST OF HERNDON...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN AND PERKINS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3287 8213 3292 8208 3292 8195 3295 8185
      3292 8177 3274 8185 3265 8208 3267 8210
      3282 8215
TIME...MOT...LOC 1638Z 243DEG 30KT 3270 8223
Special weather statement, Oct 25, 1:28 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EDT MON OCT 25 2010

GAZ087-088-SCZ040-251830-
ALLENDALE-JENKINS-SCREVEN-
128 PM EDT MON OCT 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES THROUGH 230 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAWTON...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA...MILLHAVEN...PERKINS...APPLETON...MARTIN...MILLETT...
SEIGLING AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3295 8185 3291 8176 3304 8156 3309 8161
      3316 8154 3311 8137 3312 8119 3310 8116
      3277 8190 3292 8197
TIME...MOT...LOC 1728Z 241DEG 22KT 3287 8188

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 9:31 AM EDTSmall Craft AdvisoryCHS54 hr
Oct 25, 12:37 PM EDTSpecial Weather StatementCHSJenkins53 min
Oct 25, 1:45 PM EDTSevere Thunderstorm WarningCHSScreven60 min
Oct 25, 2:46 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven32 min
Oct 25, 4:22 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven53 min
Oct 25, 4:36 PM EDTTornado WarningCHSBulloch, Candler39 min
Oct 25, 5:10 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler65 min
Oct 25, 5:40 PM EDTSpecial Weather StatementCHSLiberty35 min
Oct 25, 5:57 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven63 min
Oct 25, 6:13 PM EDTSpecial Weather StatementCHSChatham, Liberty, McIntosh32 min
Oct 25, 6:24 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty48 min
Oct 25, 6:32 PM EDTSpecial Weather StatementCHSChatham28 min
Oct 25, 6:46 PM EDTSpecial Marine WarningCHS119 min
Oct 25, 7:20 PM EDTSpecial Marine WarningCHS115 min
Oct 25, 7:35 PM EDTSevere Thunderstorm WarningCHSEffingham55 min
Oct 25, 1:28 PM EDTSpecial Weather StatementCHSAllendale62 min
Oct 25, 2:44 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton46 min
Oct 25, 3:13 PM EDTSpecial Weather StatementCHSColleton32 min
Oct 25, 3:18 PM EDTSpecial Weather StatementCHSDorchester27 min
Oct 25, 3:50 PM EDTSpecial Weather StatementCHSBerkeley, Colleton, Dorchester40 min
Oct 25, 4:07 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester53 min
Oct 25, 5:11 PM EDTSpecial Weather StatementCHSColleton34 min
Oct 25, 5:29 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester61 min
Oct 25, 5:43 PM EDTSpecial Weather StatementCHSAllendale32 min
Oct 25, 6:00 PM EDTSpecial Weather StatementCHSColleton30 min
Oct 25, 6:28 PM EDTSpecial Weather StatementCHSColleton, Dorchester, Hampton32 min
Oct 25, 7:03 PM EDTSpecial Weather StatementCHSCharleston, Colleton, Dorchester57 min
Oct 25, 7:06 PM EDTSpecial Weather StatementCHSBerkeley24 min
Oct 25, 7:22 PM EDTSpecial Weather StatementCHSBeaufort, Jasper38 min
Oct 25, 7:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester56 min

Nearby

Tornado Warnings in Georgia, 2010Tornado Warnings in South Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.